Doctor insights on:
Depakote And Anxiety
20 yrs seizure-free, discontinued depakote. Experienced anxiety. Started neurontin (gabapentin). Now 300 mg tid. Anxiety gone, but st memory probs. & anomia. Temp?
Unlikely temporary: You are likely experiencing anti-cholinergic side effects from the medication, which is a bit uncommon with gabapentin, but unlikely to improve readily on its own. However, you may well be inordinately sensitive to such reactions, and might be well to check for underlying structural brain issue which results in this effect.See 1 more doctor answer
Divalproex, is a seizure medicine, the generic name is valporic acid, it has been in the market as an antiseizure medicine for long time, it is a good medicine, helps to control almost all types of common seizures, partial, generalized, absence, myoclonic, atonic, . Etc. It can be used as a mood stabilizer in psychiatric patients. It has adverse effects on the liver, ...Read more
I have bad anxiety and am epileptic and haven't had my ativan (lorazepam) in days will depakote help?
Are there other ways to affect GABA (to reduce anxiety) besides benzos, aeds like depakote, or alcohol?
Not the only pathway: There are gaba supplements, but these have variable effects and may or may not be helpful for you. Gaba is also not the only pathway to anxiety relief. Please consider working with a psychologist or other mental health professional on your anxiety. Self-initiated practices such as meditation, yoga, tai chi, and breathing exercises are also very helpful.See 1 more doctor answer
What are your options when you continue havin panic/anxiety attacks. While on thorazine (chlorpromazine) and depakote?
Additional treatment: Neither thorazine (chlorpromazine) nor Depakote are known to affect panic attacks. If having such symptoms, it's important to talk with your doctor about them. If not working with a psychiatrist, please consider doing that -- s/he may offer additional, more helpful options for your care.
After 2month on Depakote for cyclothymia I'm starting to have constant anxiety attackand fear of parents death:helpless child. But more myself. Help?
Psychotherapy: First, make sure you've had a thorough health evaluation with your family doctor. If all is well, know that psychotherapy with an experienced therapist may help you both understand and deal with these feelings in yourself. Medications alone usually do not work as well as combined approaches. Please ask your doctor for a therapist referral -- others in your community may know of helpful ones too.See 1 more doctor answer
I have high anxiety, and have tried 3 meds, that increased my anxiety now doc wants to give me Depakote for my bi-polar and says it will help anxiety?
Anxiety: Not sure what medications you been on but I would follow your doctors recommendation since he will monitor your progress.See 1 more doctor answer
Seizure-free for 20 yrs; discontinued 1000 mg Depakote over 2 months. No seizures, but new anxiety. Lower gaba? Withdrawal syndrome? How long? Treat?
Is it normal to have increased anxiety and heart palpitations a couple of days before your period? I'm 18 and I get this every time. Taking Depakote
Intriguing: Late teenage female experiences ongoing anxiety & panic attacks on days of menses; she might study Hypermobitity Syndrome & dysautonomia. At each menses female body releases Relaxin, an hormone causal of cartilage & joint ligament tissue laxities. Mitral valve prolapse, w. floppy cartilaginous valve, is "signature" panic-attack symptom. P.O.T.S. is an extraordinary panic attack w. fainting, etc.
Which is the best medication for really bad anxiety other than benzodiazapines? I am already on risperidone, celexa and depakote. I have also tried Buspar (buspirone) with no relief.
No single best: There is no single best medication- different things work for different people. However, I would advise not relying only on medication. Even bad anxiety can respond to counseling (like cognitive behavioral therapy), meditation, exercise, emotional freedom technique, homeopathy, supplements like magnesium, b complex, l-theanine & 5-htp & herbs like holy basil & ashwagandha. Consult a holistic doc!See 2 more doctor answers
Epilepsy from head trauma 13 yr ago, on Depakote 500mg once a day am seizure free. But have a lots of anxiety. Can I take gabapentin for it with depakot?
20 yrs of Depakote for simple partial seizures caused osteoporosis. Switched to: lamictal - caused severe anxiety; vimpat (lacosamide) -depression. Alternatives?
After 20+ yrs (simple-partial) seizure free, going off Depakote (250mg, 4x/day), drop. 250 every 2 wks. At 500 mg, feeling anxious. Withdrawal symptom?
Seizure medication: Depakote is the brand name for a medication known as valproic acid. It is most commonly used to treat seizures, though it can also be used as a mood stabilizer in certain psychiatric disorders. It is used to treat multiple seizure types and can be used alone or with other seizure medications if needed. Common side effects include nausea, dizziness, weight gain and tremors.See 1 more doctor answer
No: It does not cause a high and has some pretty serious potential side effects if not carefully monitored. It also does not enhance thinking. Depakote has been studied as a treatment for behavioral problems in dementia and autism (among other disorders) but was not found to have benefits for either disorder. Therefore I cannot see how it could be used as a street drug.
Depends: Depakote levels can vary based on when your last dose was in relation to your blood being drawn for your test. They vary by person. Other medications can affect the metabolism of Depakote and intern cause the levels to fluctuate. Various medical conditions also can affect the levels.
Depakote is the brand name for a medication known as valproic acid. It is most commonly used to treat seizures, though it can also be used as a mood stabilizer in certain psychiatric disorders. It is used to treat multiple seizure types and can be used alone or with other seizure medications if needed. Common side effects include nausea, dizziness, ...Read more
Anxiety is a general term for several disorders that cause nervousness, fear, apprehension, and worrying. These disorders affect how we feel and behave, and they can manifest real physical symptoms. Mild anxiety is vague and unsettling, while severe anxiety can be extremely debilitating, having a serious ...Read more